Georgia, 2015Flash Flood in Georgia, August 19 to 20, 2015
August 19 to 20, 2015 · NWS FFC · 1 event in 1 county or zone
Tropical moisture combined with slow moving thunderstorms to produce heavy rain over portions of North Georgia in the evening. Around 3 inches of rain occurred in one hour which caused some flash flooding in northeast Gordon County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Tropical moisture combined with slow moving thunderstorms to produce heavy rain over portions of North Georgia in the evening. Around 3 inches of rain occurred in one hour which caused some flash flooding in northeast Gordon County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Aug 19, 9:55 PM EST, 5 minutes earlier.
Area forecast discussion, Aug 19, 9:55 PM EST, 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1055 PM EDT WED AUG 19 2015
.UPDATED...
NO SIGNIFICANT CHANGES WERE MADE TO THE FORECAST. COVERAGE AND
INTENSITY OF SHOWERS AND THUNDERSTORMS CONTINUES TO DIMINISH. BEST
POPS SHOULD REMAIN ACROSS NORTH GA DURING THE NIGHT. HEAVY RAIN WILL
CONTINUE TO BE THE MAIN THREAT.
41
.PREVIOUS...
.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
ACTIVE FORECAST PERIOD ON TAP WITH CONTINUED AMPLE TROPICAL MOISTURE
ADVECTION OFF THE GULF AND SCATTERED TO NUMEROUS SHOWERS WITH
EMBEDDED THUNDER POTENTIAL THIS EVENING INTO OVERNIGHT. PWATS
STAYING NEAR 2.0 INCHES TO SLIGHTLY BELOW SO HIGH EFFICIENT
CONVECTION FROM GOOD HYDROMETEOR LOADING WILL AGAIN ALLOW FOR
ISOLATED FLASH FLOODING THREAT AS PREVIOUS DAYS IN THIS PATTERN HAVE
VERIFIED. ALSO SOME STRONG TO ISOLATED SEVERE DEVELOPMENT POSSIBLE
WITH STRONG GUSTY WINDS AS MAIN OTHER THREAT. UPSTREAM CONVECTIVE
COMPLEX CURRENTLY IN SOUTHERN MS MAY HAVE ENOUGH LATENT HEAT RELEASE
TO GET AN MCV GOING INTO OVERNIGHT AND SOME MODELS HAVE INCLUDED
SOME INFLUENCE FROM THIS DISTURBANCE MAINLY IN THE 00-06Z PERIOD SO
HAVE RAISED POPS FOR SHOWERS AND GENERAL THUNDER BUT WILL NEED TO
CLOSELY MONITOR TRENDS IF SOMETHING MORE ORGANIZED CAN HOLD
TOGETHER.
FOR THURSDAY...POPS STAY HIGH END CHANCE TO LIKELY IN NW MAJORITY OF
CWA AHEAD OF A FRONT FROM THE NW. NOT MUCH IN THE WAY OF UPPER
DYNAMICS TO ADVANCE THE FRONT AND GUIDANCE IN GOOD CONSENSUS WITH
BOUNDARY STALLING INTO CENTRAL PORTIONS OF THE AREA BY OVERNIGHT.
HAVE TRENDED INITIAL LIKELY POPS IN THE DAYTIME TO CHANCE POPS
FURTHER SOUTH ACCORDINGLY FOR THURSDAY NIGHT. PROGGED THERMAL
PROFILES SUPPORT WET MICROBURST POTENTIAL SO STILL HAVE MAIN THREATS
OF ISOLATED FLOODING AND STRONG GUSTY WINDS...THOUGH INSTABILITY
LOOKS MARGINAL WITH TALL SKINNY CAPE. ANY AREAS OF SCATTERING OUT OF
CLOUD COVER WILL ALLOW FOR FURTHER DESTABILIZATION THAN WHAT THE
MODELS SUGGEST AND SOME ISOLATED SEVERE STORMS CANNOT BE RULED OUT.
TEMPS LOOK TO HAVE RATHER LIMITED DIURNAL RANGE GIVEN AMPLE CLOUD
COVERAGE. LOWS GENERALLY SLIGHTLY ABOVE NORMS AND HIGHS SLIGHTLY
BELOW NORMS.
BAKER
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
NOT MANY CHANGES MADE TO THE LONG TERM FORECAST...MAINLY MINOR
TWEAKS TO THE POPS AND SKY GRIDS BASED ON LATEST MODEL RUNS. ON
FRIDAY THE SYNOPTIC PATTERN WILL FEATURE BROAD QUASI-ZONAL FLOW
ACROSS MOST OF THE CONUS AND A SUBTROPICAL RIDGE ANCHORED ACROSS THE
GULF OF MEXICO/FL PENINSULA. THIS KEEPS THE AREA SOCKED INTO THE
PERSISTENT MOIST SW FLOW PATTERN. AT THE SURFACE...A COLD FRONT
WILL BE PUSHING ACROSS THE SOUTHERN PORTION OF THE CWA. HIGHEST
POPS WILL EXIST ALONG AND AHEAD OF THE FRONT WHERE MOISTURE AND
LOW-LEVEL CONVERGENCE ARE MAXIMIZED...WHILE CLEARING SHOULD
GRADUALLY OCCUR FROM NW TO SE AS SFC HIGH PRESSURE SETTLES BEHIND
THE FRONT.
SATURDAY AND SUNDAY...THE TRANSITION TO A WEAK WESTERLY FLOW ALOFT
WILL FINALLY RELAX THE INFLUX OF DEEP GULF MOISTURE..AS THE
SUBTROPICAL RIDGE RETROGRADES WW ALONG THE GULF AND A POTENT
TROUGH DIGS INTO THE NORTHERN ROCKIES. THIS COUPLED WITH POST
FRONTAL RIDGING FROM SFC HIGH WILL SUPPRESS PRECIP CHANCES BUT
STILL EXPECT DIURNALLY ENHANCED DEVELOPMENT WITH CONTINUED WARM
TEMPERATURES. HIGHEST POPS ON SATURDAY WILL BE CONFINED TO AREAS
CLOSEST TO THE LINGERING FRONTAL BOUNDARY ACROSS CENTRAL GA WHERE
LOW-LEVEL CONVERGENCE AND DIABATIC HEATING WILL BE BEST
COLOCATED...WHEREAS SUNDAY POPS WILL FAVOR WESTERN PARTS OF THE
CWA IN RESPONSE TO A SHORTWAVE TRAVERSING THE AREA FROM THE
NORTHWEST.
MONDAY THROUGH WEDNESDAY...H5 PATTERN TRANSITIONS TO THE NW AS A
POTENT CLOSED LOW CONSOLIDATES AND MOVES EAST OVER THE GREAT LAKES.
THIS SHOULD HELP PUSH ANOTHER WEAK COLD FRONT ACROSS THE AREA ON
MONDAY. HAVE RAISED POPS ACCORDINGLY TO REFLECT TIMING OF THIS
FEATURE BUT WITH LACK OF UPPER LEVEL SUPPORT... COVERAGE IS LESS
CERTAIN AT THIS TIME. DRIER AND MORE STABLE AIR WILL FILTER IN
BEHIND THIS BOUNDARY FOR THE REMAINDER OF THE FORECAST PERIOD.
GLANCING AT THE TROPICS...TROPICAL STORM DANNY IS PROGGED BY NHC TO
INTENSIFY INTO A HURRICANE BY FRIDAY MORNING AND TRACK ALONG THE
SOUTHERN FRINGE OF THE BERMUDA HIGH TOWARDS THE CARIBBEAN ISLANDS
BY MID WEEK. FORECAST PATH SUGGESTS POTENTIAL IMPACTS TO THE
VIRGIN ISLANDS AND PUERTO RICO EARLY NEXT WEEK. WILL MONITOR THE
PROGRESSION OF THIS SYSTEM AS IT MOVES CLOSER TO THE US.
KOVACIK
&&
.AVIATION...
00Z UPDATE...
CEILINGS VARYING FROM MVFR TO VFR IN AREAS OF RAIN AND A FEW
THUNDERSTORMS. OVERALL COVERAGE SHOULD DIMINISH DURING THE
EVENING BUT THERE WILL BE A FEW AREAS OF SHOWERS AND THUNDERSTORMS
THROUGH THE NIGHT. CIGS LOOK TO LOWER AGAIN TO IFR AROUND 06Z WITH
GRADUAL IMPROVEMENT AFTER 14Z AND AGAIN A CHANCE FOR SHOWERS AND
THUNDERSTORMS RETURNING NEAR 18Z TOMORROW. WINDS SHOULD STAY MAINLY
LIGHT SOUTHWEST TO CALM OVERNIGHT INCREASING ON THURSDAY TO AROUND 10KT.
//ATL CONFIDENCE...00Z UPDATE...
MEDIUM ON PRECIP TIMING AND OVERNIGHT CIGS.
HIGH ON ALL OTHER ELEMENTS.
41
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 72 88 71 88 / 50 50 30 20
ATLANTA 73 86 72 87 / 60 60 40 20
BLAIRSVILLE 68 78 64 81 / 70 60 40 10
CARTERSVILLE 71 84 68 87 / 60 60 40 10
COLUMBUS 74 89 74 92 / 60 60 30 30
GAINESVILLE 71 83 70 84 / 60 60 40 20
MACON 73 91 73 93 / 50 50 30 20
ROME 71 83 67 86 / 70 60 40 10
PEACHTREE CITY 72 87 70 88 / 60 60 30 20
VIDALIA 75 92 75 93 / 40 30 30 30
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...41
LONG TERM....KOVACIK
AVIATION...41
Hazardous weather outlook, Aug 19, 9:58 AM EST, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1058 AM EDT WED AUG 19 2015
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-201500-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1058 AM EDT WED AUG 19 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
A VERY MOIST AND MODERATELY UNSTABLE ENVIRONMENT WILL REMAIN
ACROSS NORTH AND CENTRAL GEORGIA THROUGH TONIGHT. SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS WILL INCREASE IN COVERAGE THIS
AFTERNOON AND CONTINUE THROUGH THIS EVENING. SOME OF THE
THUNDERSTORMS COULD BECOME STRONG TO BRIEFLY SEVERE.
WEATHER HAZARDS EXPECTED...
THE MAIN STORM THREATS WILL BE WIND GUSTS TO 50 MPH...LOCALLY HEAVY
RAIN THAT COULD CAUSE BRIEF FLOODING ALONG LOW LYING FLOOD PRONE
AREAS...AND LIGHTNING. THE MOST LIKELY TIME FOR STRONG WINDS AND
LIGHTNING WILL BE BETWEEN 2PM AND 10PM.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH
TUESDAY WITH HEAVY RAINFALL...GUSTY WINDS AND LIGHTNING EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Aug 19, 5:48 PM EST, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
648 PM EDT WED AUG 19 2015
GAZ002-004-005-007-011>013-019-020-192330-
GILMER GA-MURRAY GA-GORDON GA-WHITFIELD GA-PICKENS GA-BARTOW GA-
CHATTOOGA GA-WALKER GA-FLOYD GA-
648 PM EDT WED AUG 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GILMER...SOUTHERN
MURRAY...GORDON...SOUTHERN WHITFIELD...NORTHWESTERN PICKENS...
NORTHERN BARTOW...CHATTOOGA...SOUTHEASTERN WALKER AND NORTHERN FLOYD
COUNTIES UNTIL 730 PM EDT...
AT 647 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM 9
MILES NORTHEAST OF GAYLESVILLE TO NEAR CASSVILLE...AND MOVING
NORTHEAST AT 30 MPH.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ROME...DALTON...CARTERSVILLE...CALHOUN...SUMMERVILLE...ELLIJAY...
ADAIRSVILLE...TRION...WHITE...EAST ELLIJAY...RESACA...PLAINVILLE...
TALKING ROCK...SHANNON...FAIRMOUNT...LYERLY...RANGER...FUNKHOUSER...
NAOMI AND SUTTLES MILL.
LAT...LON 3476 8520 3466 8428 3441 8459 3441 8465
3435 8465 3425 8478 3432 8547 3438 8548
TIME...MOT...LOC 2247Z 218DEG 27KT 3435 8542 3429 8485Special weather statement, Aug 19, 6:33 PM EST, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
733 PM EDT WED AUG 19 2015
GAZ002>007-011-012-019-200030-
GILMER GA-MURRAY GA-GORDON GA-CATOOSA GA-WHITFIELD GA-FANNIN GA-
CHATTOOGA GA-WALKER GA-FLOYD GA-
733 PM EDT WED AUG 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GILMER...MURRAY...
NORTHERN GORDON...CATOOSA...WHITFIELD...NORTHWESTERN FANNIN...
NORTHEASTERN CHATTOOGA...SOUTHEASTERN WALKER AND NORTHERN FLOYD
COUNTIES UNTIL 830 PM EDT...
AT 733 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM
NEAR TRION TO 7 MILES EAST OF RESACA...AND MOVING NORTHEAST AT 35
MPH.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
DALTON...CALHOUN...CHATSWORTH...RINGGOLD...TRION...VARNELL...ETON...
TUNNEL HILL...COHUTTA...RESACA...LA FAYETTE...MOUNTAINTOWN...NAOMI...
CISCO...EPWORTH...CONASAUGA LAKE...NORTH GEORGIA SPEEDWAY...SUTTLES
MILL...GREGORY AND SUMAC.
LAT...LON 3499 8426 3451 8477 3455 8539 3498 8504
TIME...MOT...LOC 2333Z 219DEG 29KT 3458 8529 3460 8482Special weather statement, Aug 19, 7:13 PM EST, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
813 PM EDT WED AUG 19 2015
GAZ004-005-007-012-200115-
GILMER GA-MURRAY GA-GORDON GA-WHITFIELD GA-
813 PM EDT WED AUG 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GILMER...SOUTHERN
MURRAY...NORTHEASTERN GORDON AND SOUTHERN WHITFIELD COUNTIES UNTIL
915 PM EDT...
AT 809 PM EDT...THUNDERSTORMS WITH HEAVY RAIN WERE INDICATED ACROSS
THIS AREA...MOVING NORTHEAST AT 10 MPH. THE HEAVIER RAIN WILL BE
LIFTING NORTH OF THE AREA...HOWEVER RUNOFF FROM THIS RAIN WILL
IMPACT THE AREA THROUGH 915 PM EDT.
HAZARD...HEAVY RAIN.
IMPACT...LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS
IS LIKELY. MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR
POSSIBLE LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER
COVERS THE ROAD REMEMBER...TURN AROUND...DO NOT DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CALHOUN...RESACA...REDBUD...NICKELSVILLE...TAILS CREEK...RAMHURST...
CARTERS...ROUNDTOP...OAKMAN AND AUDUBON.
LAT...LON 3445 8498 3464 8502 3473 8465 3462 8448
TIME...MOT...LOC 0009Z 228DEG 9KT 3461 8474Special weather statement, Aug 19, 8:18 PM EST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
918 PM EDT WED AUG 19 2015
GAZ002>005-011-012-019-200215-
MURRAY GA-GORDON GA-CATOOSA GA-WHITFIELD GA-CHATTOOGA GA-WALKER GA-
FLOYD GA-
918 PM EDT WED AUG 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR MURRAY...NORTHWESTERN GORDON...
SOUTHERN CATOOSA...WHITFIELD...CHATTOOGA...SOUTHEASTERN WALKER AND
FLOYD COUNTIES UNTIL 1015 PM EDT...
AT 915 PM EDT...A LINE OF THUNDERSTORMS WITH HEAVY RAIN EXTENDED
FROM EAST OF LAFAYETTE TO NORTHWEST OF CHATTOOGAVILLE...MOVING
NORTHEAST AT 30 MPH.
HAZARD...WINDS UP TO 40 MPH AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
ROAD REMEMBER...TURN AROUND...DO NOT DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ROME...DALTON...LAFAYETTE...SUMMERVILLE...CHATSWORTH...TRION...
ETON...TUNNEL HILL...RESACA...LYERLY...MENLO...EVERETT SPRINGS...
NAOMI...SUTTLES MILL...ARMUCHEE...SUMAC...HOLLAND...BERRYTON AND
ROCKY FACE.
LAT...LON 3499 8462 3494 8462 3432 8518 3423 8545
3447 8550 3477 8527
TIME...MOT...LOC 0115Z 244DEG 26KT 3472 8517 3419 8569Special weather statement, Aug 19, 8:46 PM EST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
946 PM EDT WED AUG 19 2015
GAZ004>007-012-013-200230-
GILMER GA-MURRAY GA-GORDON GA-WHITFIELD GA-PICKENS GA-FANNIN GA-
946 PM EDT WED AUG 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR GILMER...MURRAY...GORDON...
EASTERN WHITFIELD...NORTHWESTERN PICKENS AND FANNIN COUNTIES UNTIL
1030 PM EDT...
AT 944 PM EDT...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WAS EXTENDED
FROM THE COHUTTA WILDERNESS TO EVERETT SPRINGS...MOVING EAST AT 40
MPH.
HAZARD...WINDS UP TO 40 MPH AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
ROAD REMEMBER...TURN AROUND...DO NOT DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
DALTON...CALHOUN...CHATSWORTH...ELLIJAY...BLUE RIDGE...ETON...EAST
ELLIJAY...RESACA...PLAINVILLE...MORGANTON...FAIRMOUNT...RANGER...
MOUNTAINTOWN...CISCO...EPWORTH...CONASAUGA LAKE...THE NORTH GEORGIA
SPEEDWAY...GREGORY...SUMAC AND NICKELSVILLE.
LAT...LON 3499 8415 3447 8454 3440 8506 3441 8510
3443 8509 3446 8511 3447 8509 3454 8509
3454 8506 3467 8505 3499 8483
TIME...MOT...LOC 0144Z 256DEG 35KT 3501 8466 3441 8516Special weather statement, Aug 19, 9:26 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1026 PM EDT WED AUG 19 2015
GAZ005>007-012-013-019-020-200330-
GILMER GA-MURRAY GA-GORDON GA-PICKENS GA-FANNIN GA-BARTOW GA-
FLOYD GA-
1026 PM EDT WED AUG 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR GILMER...SOUTHEASTERN MURRAY...
GORDON...WESTERN PICKENS...FANNIN...NORTHERN BARTOW AND EASTERN FLOYD
COUNTIES UNTIL 1130 PM EDT...
AT 1024 PM EDT...A LINE OF STRONG THUNDERSTORMS WITH HEAVY RAIN
EXTENDED FROM WEST OF MCCAYSVILLE TO WEST OF ELLIJAY TO EAST OF
CALHOUN TO NEAR KINGSTON AND ROME...MOVING EAST AT 30 MPH.
HAZARD...WINDS UP TO 40 MPH AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
ROAD REMEMBER...TURN AROUND...DO NOT DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ROME...CALHOUN...JASPER...ELLIJAY...BLUE RIDGE...ADAIRSVILLE...EAST
ELLIJAY...MORGANTON...TALKING ROCK...SHANNON...FAIRMOUNT...RANGER...
FUNKHOUSER...MOUNTAINTOWN...PISGAH...EPWORTH...HIGDON...RAMHURST...
JONES MILL AND HINTON.
LAT...LON 3499 8414 3495 8418 3484 8415 3447 8445
3441 8458 3441 8465 3437 8465 3428 8480
3425 8515 3499 8450
TIME...MOT...LOC 0224Z 248DEG 25KT 3498 8446 3470 8459 3448 8482 3430
8498 3425 8510Flash Flood, Gordon
- When
- August 19, 10:00 PM EST to August 20, 3:15 AM EST
- Where
- Gordon County, 0.57 mi W of Midway to 2.36 mi WNW of Hunts Corner
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.600, -84.840
The Gordon County Emergency Manager reported some ditches and smaller creeks were overflowing their banks around 3 miles northeast of Redbud.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strike in North Carolina, August 19, 201518 injured · 50 kt wind · 3 events
- Flash Flood and Flood in North Carolina, August 19 to 20, 20151 injured · $90,000 · 50 kt wind · 8 events
- Flash Flood and Damaging Winds in Mississippi, August 19 to 21, 2015$147,000 · 53 kt wind · 5 events
- Lightning Strike in Texas, August 19, 2015$150,000 · 1 event
- Flash Flood and Hail in Texas, August 19 to 20, 2015$84,000 · 1.75 in hail · 8 events
- Flooding and Hail in Florida, August 19, 2015$1,000 · 52 kt wind · 11 events
- Flash Flood and Damaging Wind in Kentucky, August 19, 2015$11,000 · 61 kt wind · 4 events
- Damaging Winds in Michigan, August 19, 2015$7,000 · 52 kt wind · 5 events
- Damaging Winds in Georgia, August 19 to 23, 2015$7,000 · 50 kt wind · 5 events
- Marine Thunderstorm Winds in Gulf of Mexico, August 19, 20154 events
- Flash Flooding in New Jersey, August 19, 20153 events
- Wildfire in Texas, August 19 to 25, 20153 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 595072.